Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 28, 2021, 8:20 PM CDT for Val Verde County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 8:20 PM CDT (01:20 UTC)
- Expired
- Jul 28, 2021, 8:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 121 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1035 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WWUS84 KEWX 290120 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 820 PM CDT Wed Jul 28 2021 TXZ183-290145- Val Verde TX- 820 PM CDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY UNTIL 845 PM CDT... At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Juno, moving southwest at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bakers Crossing. LAT...LON 3014 10113 2999 10101 2983 10122 3003 10141 TIME...MOT...LOC 0120Z 055DEG 11KT 3003 10115 $$ HAMPSHIRE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:37 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 28, 6:37 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 637 PM CDT Wed Jul 28 2021 .AVIATION...00Z TAF Package Spotty shower activity continues over portions of the Southern Edwards Plateau and Hill Country region but should diminish over the next few hours as daytime heating wanes. Have kept mention of VCSH at DRT until 02Z for the activity. VFR conditions prevail otherwise at all sites through the TAF period. A few low clouds may develop overnight into early Thursday morning but areal coverage should remain limited to VFR standards. Outside of some mid-level cumulus tomorrow afternoon, development of some isolated showers along with perhaps a stray storm may be possible around AUS during the late afternoon. However, confidence is currently too low at this time of any flight impacts, to insert any mention of convection within the TAF package. Light east-southeasterly winds trend with near calm levels overnight along the I-35 sites. && .PREV DISCUSSION... /ISSUED 236 PM CDT Wed Jul 28 2021/ SHORT TERM (Today through Thursday)... Latest 500mb RAP analysis places an inverted trough over northeastern Mexico, with a notable spin on GOES 16 WV imagery.A 598dm Subtropical Ridge remains centered over north-central Kansas, acting to suppress convection. Despite this ridging, the aforementioned inverted trough will act to generate isolated showers and thunderstorms this afternoon and evening, especially over the Coastal Plains, northern Hill Country, and Southern Edwards Plateau. An shower or storm activity should quickly wane after 03Z from east to west, with another mild, muggy, and seasonable night in store. Thursday looks similar to today, but we'll be on the backside of the inverted trough, and the Subtropical Ridge will slowly begin migrating further south yet again. This will act to further suppress convection, but we will still hold onto 20% PoPs as sea breeze influences will still be at play. As far as temperatures go, it will be slightly cooler today, as increased cloud cover in isolated showers and storms will keep temps slightly cooler, generally in the lower 90s north and mid to upper 90s south. Thursday will be slightly warmer and closer to normals with highs back in the mid to upper 90s areawide, with a few spots in the Rio Grande Plains getting near the century mark. LONG TERM (Thursday Night through Tuesday)... As ridging moves back in, rain shuts off for most of the area with the exception of some coastal sea breeze showers that may move inland. The weekend should be a mostly dy forecast with temperatures on the rise. Highs over the weekend to be at or just above normal. With the humidity, the heat index values become elevated. Practice heat safety if outdoors. By Sunday night, a cold front approaches from the north and should remain north of the area, however, would be the focus for some showers and thunderstorms in the afternoon beginning on Monday. For this package, have opted to keep POPs low until better agreement on how far south the front moves. Increased cloudiness and some weakness in the ridge should take temperatures down a few degrees early to mid week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 96 76 95 76 / 10 20 - 20 0 Austin Bergstrom Intl Airport 76 95 75 95 75 / 10 20 - 20 0 New Braunfels Muni Airport 75 96 74 95 75 / 10 20 - 20 0 Burnet Muni Airport 75 94 75 95 75 / 10 20 - 20 0 Del Rio Intl Airport 77 99 78 99 78 / 20 - - - - Georgetown Muni Airport 76 95 75 95 76 / 10 20 - 20 0 Hondo Muni Airport 74 95 74 95 75 / - 10 - 20 - San Marcos Muni Airport 75 96 74 96 75 / 10 20 - 20 0 La Grange - Fayette Regional 77 96 77 95 77 / 10 20 - 30 0 San Antonio Intl Airport 75 94 76 94 76 / - 10 - 20 0 Stinson Muni Airport 77 96 77 96 77 / - 10 - 20 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Brady Long-Term...Hampshire
Hazardous weather outlook, Jul 28, 3:57 AM CDT, 16 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 357 AM CDT Wed Jul 28 2021 TXZ171>173-183>194-202>209-217>225-228-290900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 357 AM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 28, 8:20 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 820 PM CDT Wed Jul 28 2021 TXZ183-290145- Val Verde TX- 820 PM CDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY UNTIL 845 PM CDT... At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Juno, moving southwest at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bakers Crossing. LAT...LON 3014 10113 2999 10101 2983 10122 3003 10141 TIME...MOT...LOC 0120Z 055DEG 11KT 3003 10115 HAMPSHIRE
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:34 PM CDT | Special Weather Statement | EWX | Guadalupe | 41 min |
| Jul 29, 4:57 PM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
| Jul 29, 5:13 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 47 min |
| Jul 29, 5:15 PM CDT | Special Weather Statement | EWX | Williamson | 30 min |
| Jul 29, 5:32 PM CDT | Special Weather Statement | EWX | Edwards | 43 min |
| Jul 29, 6:35 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.